Wyoming, 2015Winter Storm in Wyoming, March 2 to 3, 2015
March 2 to 3, 2015 · NWS CYS · 23 events in 13 counties and zones
A potent upper level disturbance in tandem with moist upslope flow and an arctic cold front produced moderate to heavy snowfall across much portions of east and south central Wyoming. Gusty north winds of 25 to 35 mph behind the cold front created considerable blowing snow and low visibility.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance in tandem with moist upslope flow and an arctic cold front produced moderate to heavy snowfall across much portions of east and south central Wyoming. Gusty north winds of 25 to 35 mph behind the cold front created considerable blowing snow and low visibility. Snow totals ranged from 6 to 12 inches lower elevations to as much as two feet over the Snowy and Sierra Madre mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 2, 4:55 AM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 2, 4:55 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MST MON MAR 2 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 430 AM MST MON MAR 2 2015
A BUSY FORECAST PERIOD CONTINUES WITH A MAJOR WINTER STORM STILL
ON TRACK FOR MUCH OF THE CWA. MAIN CHALLENGES REVOLVE AROUND THE
TIMING/PLACEMENT OF HEAVIEST SNOWFALL AND WHAT IMPACTS THIS WILL
HAVE TO TRAVEL. DANGEROUS WIND CHILLS WILL UNDOUBTEDLY BECOME AN
ISSUE BY TUE NIGHT AND WED...AND TEMPERATURES WILL HINGE ON CLOUD
COVER AND SNOW DEPTHS HEADING INTO MIDWEEK. MORNING WV SAT IMAGERY
SHOWS DEEP TROUGHING OVER THE WESTERN CONUS. A SEPARATE AND MORE
VIGOROUS PIECE OF ENERGY WAS LOCATED OVER SOUTHERN CAL WITH THE
MUCH ANTICIPATED KICKER SYSTEM DIVING SOUTH ALONG THE WESTERN US
COASTLINE. EXCELLENT MOISTURE FETCH WAS OBSERVED DOWNSTREAM OVER
THE FOUR CORNERS...AS WELL AS GOOD INSTABILITY WITH A FEW RECENT
LIGHTNING STRIKES OVER CA/NV BENEATH THE UPPER LOW. THAT SAID...
CONFIDENCE IS HIGH FOR A HEAVY SNOWFALL EVENT IN OUR CWA.
WE DECIDED TO UPGRADE THE WINTER STORM WATCH TO A WARNING FOR THE
REST OF CARBON COUNTY...KEEPING START/END TIMES THE SAME. WE HAVE
SEEN SOLID RUN-TO-RUN AND MODEL-TO-MODEL CONSISTENCY AMONG BOTH
AMERICAN AND EUROPEAN GUIDANCE OVER THE LAST DAY OR SO. CONSENSUS
IS FOR THE SOUTHERN WAVE TO LIFT NORTHEAST INTO WESTERN CO BY THIS
AFTN WITH AN IMPRESSIVE 160+ KT H25 JET NOSING INTO SOUTHEAST WY
BY 00Z TUE. THIS PLACES OUR WESTERN ZONES IN THE FAVORED LEFT EXIT
REGION FOR A FEW HOURS THIS AFTERNOON...SO A PERIOD OF HEAVY SNOW
BANDING IS LIKELY WITH A SURFACE WARM FRONTAL BOUNDARY ORIENTED
FROM SW TO NE ACROSS THE CWA. NAM AND GFS MUCAPES BETWEEN 100 AND
200 J/KG SUGGESTS SOME CONVECTIVE ELEMENTS...SO RATES COULD EXCEED
AN INCH PER HOUR AT TIMES. SNOWIES AND SIERRA MADRES ARE STILL IN
GOOD SHAPE FOR AROUND 2 FEET OF TOTAL ACCUMULATIONS.
THE MORE WIDESPREAD EVENT HOLDS OFF UNTIL LATER THIS EVENING AND
OVERNIGHT WITH THE COLD FROPA. GFS/NAM/ECMWF ARE ALL IN EXCELLENT
AGREEMENT WITH THE ARCTIC FRONT SURGING SOUTH BETWEEN 06Z AND 12Z
TUE. SIGNIFICANT LLVL COLD ADVECTION SHOULD OCCUR WITH GFS 700 MB
TEMPS OVER CYS FALLING FROM +1C AT 00Z TO -13C AT 12Z TUE. FRONTAL
PASSAGE WILL RESULT IN ENHANCED LLVL CONVERGENCE AND FRONTOGENESIS
ALONG THE LARAMIE RANGE...AND UPSLOPE FLOW MOST PRONOUNCED OVER
THE NORTHERN MOUNTAINS. LATEST RUNS HAVE BEEN HITTING THE NORTH
LARAMIE RANGE HARD WITH AN AVERAGE OF AROUND 0.7 INCH QPF...WHICH
IS NOT SURPRISING WITH STEEPENING LAPSE RATES ALOFT. BEST SUPPORT
WILL BE FAST MOVING...BUT RATES SHOULD BE HIGH ENOUGH TO GET CLOSE
TO A FOOT OF SNOW OVER NORTH FACING SLOPES. WINDS SHOULD COME INTO
PLAY AS WELL AS COLD ADVECTION YIELDS STRONG MIXING OVERNIGHT WITH
30 TO 40 KTS AVAILABLE TO MIX. WENT AHEAD AND ADDED THE NORTHERN
LARAMIE RANGE AND LOWER ELEVATIONS OF CONVERSE TO THE WARNING EVEN
THOUGH AMOUNTS COULD BE MARGINAL.
A BAND OF SNOW SHOULD EXTEND FARTHER EAST ONTO THE PLAINS TOWARD
THE WESTERN NEBRASKA PANHANDLE. MOST LIKELY AREA FOR THIS TO OCCUR
IS ACROSS THE NORTHERN ZONES WITH THE INITIAL FRONTAL SURGE. BIG
QUESTIONS FOR THE INTERSTATE 80 CORRIDOR AS H7-H3 RH PROGS SHOW A
SUBSTANTIAL DRY SLOT SNEAKING INTO OUR EXTREME SOUTHEAST CWA. WE
BELIEVE LIGHT ACCUMULATIONS AND INCREASING WINDS TONIGHT WILL BE
ENOUGH TO CAUSE SIGNIFICANT TRAVEL DIFFICULTY...ESPECIALLY ALONG
INTERSTATE 80. DECIDED ON A WINTER WEATHER ADVISORY FROM THE SOUTH
LARAMIE RANGE NORTHEAST INTO THE NORTHERN PANHANDLE. SNOW SHOULD
SLOWLY END ON TUE NIGHT AND WED AS THE SYSTEM DEPARTS...BUT A FEW
SHOWERS WILL PERSIST AS A SECONDARY SHORTWAVE SWINGS AROUND THE
BACK SIDE OF THE LARGER SCALE TROUGH. DESPITE PLENTY OF CLOUDS
PREVENTING MAJOR RADIATIONAL COOLING...H7 TEMPS AS COLD AS -20 C
AT 12Z WED SUGGESTS SUB ZERO READINGS. EXPECT THAT SOME SORT OF
WIND CHILL HEADLINES WILL BE NECESSARY ON THE HEELS OF ONGOING
WINTER WEATHER PRODUCTS. KEPT HIGHS BELOW GUIDANCE FOR BOTH TUE
AND WED WITH WIDESPREAD SNOW AND COLD ADVECTION ALOFT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 400 AM MST MON MAR 2 2015
00Z MODELS INDICATE NORTHWEST FLOW ALOFT BEHIND EXITING TROUGH
AND UPPER RIDGE EXPANDING EAST TOWARD THE GREAT BASIN. A WEAK
SHORTWAVE TROUGH MOVES SOUTHEAST ACROSS THE CWA THURSDAY MORNING
WITH LITTLE OR NO ASSOCIATED MOISTURE. 700MB WINDS INCREASE TO
50 KT ALONG THE I-80 CORRIDOR BETWEEN ARLINGTON AND CHEYENNE
WEDNESDAY NIGHT/THURSDAY MORNING. OVER THE NORTH SNOWY RANGE
FOOTHILLS/CENTRAL LARAMIE RANGE. THE CENTER OF UPPER RIDGE MOVES
INTO CA/NV FRIDAY WITH LIGHTER NORTHWEST FLOW. THERE ARE MODEL
DIFFERENCES THIS WEEKEND AS THE ECMWF SHOWS A POTENT SHORTWAVE
TROUGH TRACKING SOUTHEAST FROM ID/WESTERN MT ACROSS WY/CO
SATURDAY...PRODUCING LIGHT PRECIPITATION. THE GFS DOES NOT SHOW
THIS FEATURE BUT AMPLIFIES THE NORTHWEST FLOW ALOFT AS SHORTWAVE
ENERGY MOVES ACROSS THE NORTHERN U.S. FOR NOW...LEFT POPS BELOW
15 PERCENT BUT THEY MAY BE INCREASED LATER IF THE GFS TRENDS
TOWARD THE ECMWF. A COLD FRONT WILL MOVE THROUGH THE REGION
SATURDAY. IT DOES NOT LOOK AS COLD BEHIND THE FRONT COMPARED TO
EARLIER MODEL RUNS. HIGHS THURSDAY WILL BE ABOUT 20 DEGREES WARMER
THAN WEDNESDAY AS DOWNSLOPE WEST-NORTHWEST WINDS DEVELOP LEE OF
LARAMIE RANGE. TEMPERATURES FINALLY WARM TO NEAR SEASONAL NORMALS
FRIDAY WITH HIGHS IN THE 30S AND 40S. IT WILL BE A TAD COOLER FOR
THE PLAINS SATURDAY. UPPER RIDGE BUILDS CLOSER WITH DOWNSLOPE
NORTHWEST FLOW KEEPING TEMPERATURES SEASONABLE.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 300 AM MST MON MAR 2 2015
BRIEF MVFR CIGS/VSBYS ALONG THE KCYS-KSNY ROUTE EARLY THIS MORNING.
OTHERWISE...VFR WILL PREVAIL EAST OF THE LARAMIE RANGE TODAY.
DETERIORATING CONDITIONS WILL DEVELOP WEST OF THE LARAMIE RANGE
THIS MORNING WITH IFR CIGS/VSBYS IN SNOW. THE MOUNTAINS WILL BE
OBSCURED THROUGHOUT THE PERIOD. MVFR TO IFR CIGS/VSBYS THEN DEVELOP
EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING AS SNOW BECOMES
MORE WIDESPREAD. SOUTHERLY WINDS OF 10-15 KT WILL PREVAIL...WITH
PERHAPS SOME GUSTS ABOVE 20 KT POSSIBLE FOR THE PLAINS. WINDS WILL
SHIFT TO NORTHERLY AND BECOME RATHER GUSTY WITH THE PASSAGE OF A
STRONG COLD FRONT LATE TONIGHT.
&&
.FIRE WEATHER...
ISSUED AT 430 AM MST MON MAR 2 2015
NO FIRE WEATHER CONCERNS. SNOW IS EXPECTED TO DEVELOP TODAY AND
BECOME WIDESPREAD TONIGHT AND TUESDAY. SIGNIFICANT ACCUMULATIONS
ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS AND LOWER ELEVATION
AREAS WEST OF THE LARAMIE RANGE. THE SNOW WILL GRADUALLY DIMINISH
BY TUESDAY NIGHT. AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD
TEMPERATURES AND DANGEROUS WIND CHILLS FROM TUESDAY NIGHT THROUGH
WEDNESDAY. MODERATING TEMPERATURES ARE EXPECTED LATE IN THE WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 6 PM MST
TUESDAY FOR WYZ102-106>108-115>117.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM MST
TUESDAY FOR WYZ101-103>105-109-110.
WINTER STORM WARNING UNTIL 6 PM MST TUESDAY FOR WYZ111>114.
NE...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 6 PM MST
TUESDAY FOR NEZ002-003-095-096.
&&
SHORT TERM...CLH
LONG TERM...MJ
AVIATION...MJ
FIRE WEATHER...CLHHazardous weather outlook, Mar 2, 4:06 AM MST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
406 AM MST MON MAR 2 2015
NEZ019>021-054-055-WYZ118-119-031115-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
406 AM MST MON MAR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME LIGHT SNOW OR FLURRIES WILL BE CONTINUE EARLY THIS MORNING.
LITTLE OR NO ACCUMULATION IS EXPECTED. LIGHT SNOW WILL SPREAD
EAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT WITH ACCUMULATIONS
OF ONE TO TWO INCHES POSSIBLE. GUSTY NORTH TO NORTHEAST WINDS OF
25 TO 35 MPH CAN BE EXPECTED FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF LIGHT SNOW WILL CONTINUE TUESDAY...ENDING TUESDAY
NIGHT. AN ADDITIONAL INCH OR TWO OF SNOW WILL BE POSSIBLE.
BITTERLY COLD TEMPERATURES AND WIND CHILLS ARE FORECAST TUESDAY
NIGHT AND WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
NEZ002-003-095-096-WYZ101>117-031115-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
406 AM MST MON MAR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING WINTER STORM OVER THE SOUTHWEST WILL APPROACH THE
CENTRAL ROCKIES HIS AFTERNOON AND TONIGHT. SNOW WILL DEVELOP THIS
MORNING WEST OF THE LARAMIE RANGE AND SPREAD NORTHEAST INTO EAST
CENTRAL AND SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE
THIS AFTERNOON AND TONIGHT. THE SNOW WILL BECOME HEAVY ALONG AND
WEST OF A DOUGLAS TO CENTENNIAL LINE THIS AFTERNOON AND TONIGHT.
GUSTY NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH LATE TONIGHT WILL
PRODUCE CONSIDERABLE BLOWING SNOW WITH VISIBILITIES BELOW A HALF
MILE. REFER TO THE LATEST WINTER STORM WARNINGS AND WINTER
WEATHER ADVISORIES FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDESPREAD SNOW WILL CONTINUE TUESDAY ALONG WITH GUSTY NORTH WINDS.
EXPECT DANGEROUS TRAVEL CONDITIONS...ESPECIALLY WEST OF THE LARAMIE
RANGE. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES FOR LOWER
ELEVATIONS EAST OF THE LARAMIE RANGE...TO AS MUCH AS 2 FEET OVER
THE SNOWY AND SIERRA MADRE RANGES. BITTERLY COLD TEMPERATURES AND
WIND CHILLS ARE FORECAST TUESDAY NIGHT AND WEDNESDAY MORNING.
STRONG WINDS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY FOR
WIND PRONE AREAS OF SOUTHEAST WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
MAJ
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated 12 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 19.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 13.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated 25.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated 24 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Little Snake River SNOTEL site (elevation 8915 ft) estimated 22.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 19.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 19.5 inches of snow.
Winter Storm, Snowy Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 12 inches of snow.
Winter Storm, Snowy Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 15 inches of snow.
Winter Storm, Snowy Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 12 inches of snow.
Winter Storm, Snowy Range
- When
- March 2, 6:00 AM MST to March 3, 1:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 16.5 inches of snow.
Winter Storm, Southwest Carbon County
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Southwest Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Four to eight inches of snow was reported, heaviest near the Sierra Madre Range.
Winter Storm, North Snowy Range Foothills
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Six to twelve inches of snow was reported, heaviest near Elk Mountain. Interstate 80 was closed for several hours due to very low visibility and considerable blowing and drifting snow.
Winter Storm, Central Carbon County
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Four to ten inches of snow was reported, heaviest near Rawlins and Sinclair. Interstate 80 east of Rawlins was closed for several hours due to very low visibility and blowing and drifting snow.
Winter Storm, Ferris/Seminoe/Shirley Mountains
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Four to six inches of snow was reported, heaviest near Muddy Gap.
Winter Storm, Shirley Basin
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Shirley Basin forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Four to eight inches of snow was reported, heaviest near the North Laramie Range.
Winter Storm, Upper North Platte River Basin
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Five to eight inches of snow was reported, heaviest southeast of Saratoga.
Winter Storm, North Laramie Range
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- North Laramie Range forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Six to fourteen inches of snow was reported.
Winter Storm, Converse County Lower Elevations
- When
- March 2, 6:00 AM MST to March 3, 10:00 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Five to ten inches of snow was reported, heaviest southwest of Douglas.
Winter Storm, Niobrara County
- When
- March 3, 6:00 AM MST to 10:00 AM MST
- Where
- Niobrara County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
Four to seven inches of snow was reported, heaviest west of Lusk. Wind gusts to 40 mph resulted in scattered power outages.
Winter Storm, East Platte County
- When
- March 3, 6:00 AM MST to 10:00 AM MST
- Where
- East Platte County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Four to eight inches of snow was reported, heaviest west of Glendo.
Winter Storm, Central Laramie Range and Southwest Platte County
- When
- March 3, 6:00 AM MST to 10:00 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Six to twelve inches of snow was reported, heaviest west of Wheatland and Bordeaux.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, March 2 to 3, 20151 injured · 6 events
- Winter Storm and Winter Weather in South Dakota, March 2 to 3, 201514 events
- Dense Fog in Virginia, March 2, 20155 events
- Winter Storm in Wyoming, March 2 to 3, 20155 events
- Winter Storm and Winter Weather in Colorado, March 2 to 4, 20154 events
- Winter Storm in Montana, March 2 to 3, 20153 events
- Dense Fog in District of Columbia, March 2, 20151 event
- Dense Fog in Maryland, March 2, 20151 event
- Heavy Rain in Utah, March 2, 20151 event
- Strong Wind in Arizona, March 2, 2015$1,000 · 1 event
- High Wind in New Mexico, March 2, 201560 kt wind · 1 event
- Winter Storm in Wyoming, March 2 to 3, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559616, 559617, 559618, 559619, 559620, 559621, 559622, 559623, 559624, 559625, 559627, 559628, 559630, 559631, 559632, 559633, 559634, 559635, 559636, 559637, 559638, 559639, 559640.